Hail, Cloud
- When
- June 12, 5:42 AM CST
- Where
- Cloud County, 5 mi NE of Glasco
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.417, -97.783
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 12, 2:23 AM CST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 323 AM CDT WED JUN 12 2002 CONCERNS ARE RAIN CHCS THRU THIS EVENING AND AMT OF COOLING IN TEMPERATURES. NICE UPPER WAVE MOVING INTO THE AREA BY THIS AFTERNOON AS PRESENTLY DEPICTED BY THE LATEST RUCII MODEL OVER SOUTHEAST COLORADO. THIS WAVE LIKELY ENHANCING CONVECTION OVER THE HIGH PLAINS ATTM. AS THIS WAVE APCHS AREA LATER TODAY...SHOWERS/TSTMS SHOULD ONCE AGAIN RETURN. MAY NOT HAVE THE INTENSITY OF YESTERDAY...BUT STILL COULD BE A FEW STG STORMS GIVEN UPPER DYNAMICS. AFTER THIS EVENING...COLD FRONT SHOULD PUSH WELL SOUTH OF AREA SHUTTING OFF PCPN FOR A FEW DAYS. MUCH COOLER AND DRYER TOO. RATHER CHILLY BY TMRW NIGHT...WITH FCST LOWS WITHIN 10 DEGREES OF RECORDS. NORTHWEST FLOW CONTINUES INTO THE WEEKEND WITH MODERATE TEMPERATURES AND SOME CHC FOR PCPN WITH WAVES EMBEDDED IN NORTHWEST FLOW. TEMPERATURES CLOSE TO MOS THROUGHOUT. .TOP...NONE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1250 AM CDT WED JUN 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0406 AM JAMESTOWN KS .75 INCH HAIL
06/11/02 CLOUD PUBLIC REPORTED DIME
SIZE HAIL
0452 PM 4 N ADA KS .75 INCH HAIL
06/11/02 OTTAWA PUBLIC REPORTED DIME
SIZE HAIL
0513 PM 1 NNE GLASCO KS .88 INCH HAIL
06/11/02 CLOUD PUBLIC REPORTED NICKEL
SIZE HAIL
0530 PM 8 ESE CONCORDIA KS 1.75 INCH HAIL
06/11/02 CLOUD
0645 PM 4 ESE JUNCTION CITY KS .75 INCH HAIL
06/11/02 GEARY PUBLIC REPORTED DIME
SIZE HAIL
0659 PM 2 NE OGDEN KS 60 MPH TSTM GUST
06/11/02 RILEY TRAINED SPOTTER
REPORTED 60 MPH WINDS
0722 PM 9 N MORROWVILLE KS .88 INCH HAIL
06/11/02 WASHINGTON
0812 PM 7 E ALTA VISTA KS .75 INCH HAIL
06/11/02 WABAUNSEE PUBLIC REPORTED DIME
SIZE HAIL
0845 PM 13 S ALMA KS 60 MPH TSTM GUST
06/11/02 WABAUNSEE TREE DOWN AND 60 MPH
WINDS REPORTED BY LAW
ENFORCEMENT
0905 PM 5 N TOPEKA KS WIND DAMAGE
06/11/02 SHAWNEE TREE BLOWN DOWN
0915 PM AUBURN KS 60 MPH TSTM GUST
06/11/02 SHAWNEE TRAINED SPOTTER
REPORTED TREE BRANCHES
DOWN IN AUBURN.
0925 PM SCRANTON KS 60 MPH TSTM GUST
06/11/02 OSAGE
0930 PM 2 W OVERBROOK KS 60 MPH TSTM GUST
06/11/02 OSAGE
0935 PM 6 SW EMPORIA KS 70 MPH TSTM GUST
06/11/02 LYON REPORTED BY SPOTTER.
0955 PM 7 W CENTROPOLIS KS 60 MPH TSTM GUST
06/11/02 FRANKLIN REPORTED BY A SPOTTER.
0957 PM 1 SE LAWRENCE KS 66 MPH TSTM GUST
06/11/02 DOUGLAS REPORTED BY SPOTTER ON
SOUTHEAST SIDE OF
LAWRENCE.KSZ008>012-020>024-026-034>040-054>056-058-059-122100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 530 AM CDT WED JUN 12 2002 STORM SPOTTER ACTIVATION MAY BE NEEDED OVER NORTHCENTRAL AND NORTHEAST KANSAS THIS AFTERNOON. THUNDERSTORMS WILL BE DEVELOPING OVER THE AREA LATER THIS MORNING OR EARLY THIS AFTERNOON. A STRONG UPPER AIR DISTURBANCE MOVING OVER THE AREA MAY PUSH THE STORMS TO SEVERE LEVELS. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREAT FROM THE DEVELOPING THUNDERSTORMS. STAY TUNED TO NOAA RADIO OR LOCAL BROADCAST MEDIA FOR LATER WEATHER UPDATES.
The Grand Island radar (KUEX), 115 km away, was scanning. The volume nearest the first event began at 11:41 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5298497, 5298498, 5298499.